MAUDE Adverse Event Report: STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM POLYAXIAL SCREW 10.5 X 90MM; PEDICLE SCREW SPINAL SYSTEM

STRYKER SPINE-SWITZERLAND XIA 3 TITANIUM POLYAXIAL SCREW 10.5 X 90MM; PEDICLE SCREW SPINAL SYSTEM
Catalog Number 482311590
Medical Device Problem Codes Disassembly (1168); Mechanical Problem (1384)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/08/2016
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that; doing a revision case the head of a 10.5x90 screw the head came off.
 
Additional Manufacturer Narrative
Method: visual inspection; device history review; complaint history review; risk assesment.Result: visual inspection on the returned device showed locking clip deformation and some scuff marks which imply application of additional force while adjusting the screw head via corkscrew persuader.Manufacturing records were reviewed for the corresponding lot and no relevant issues were identified.Conclusion: the probable root cause of the event is likely to be user error- application of excess force.
 
Event or Problem Description
It was reported that: doing a revision case the head of a 10.5x90 screw the head came off.

Brand Name
XIA 3 TITANIUM POLYAXIAL SCREW 10.5 X 90MM
Common Device Name
PEDICLE SCREW SPINAL SYSTEM
Manufacturer (Section D)
STRYKER SPINE-SWITZERLAND
le crêt-du-locle 10 a
la chaux-de-fonds 2300
CH  2300
MDR Report Key5769466
Report Number3005525032-2016-00074
Device Sequence Number622910
Product Code MNH
UDI-Device Identifier04546540598844
UDI-Public(01)04546540598844
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K083393
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/08/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Catalogue Number482311590
Device Lot NumberB30378
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/21/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 06/08/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/05/2016
Supplement Report FDA Received Date09/14/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1